Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Projectionless C*-algebras


Author: Llolsten Kaonga
Journal: Proc. Amer. Math. Soc. 130 (2002), 33-38
MSC (1991): Primary 05C38, 15A15; Secondary 05A15, 15A18
DOI: https://doi.org/10.1090/S0002-9939-01-06059-2
Published electronically: April 26, 2001
MathSciNet review: 1855616
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We give a sufficient condition for a unital C*-algebra to have no nontrivial projections, and we apply this result to known examples and to free products. We also show how questions of existence of projections relate to the norm-connectedness of certain sets of operators.


References [Enhancements On Off] (What's this?)

  • 1. M.-D. Choi, The full C*-algebra of the free group on two generators, Pacific J. Math. 87 (1980) 41-48. MR 82b:46069
  • 2. J. B. Conway, The theory of subnormal operators, Amer. Math. Soc. Surveys and Monographs 36 (1991). MR 92h:47026
  • 3. J. Froelich and H. Salas, The C*-algebra generated by a C*-universal operator, preprint.
  • 4. D. W. Hadwin, Nonseparable approximate equivalence, Trans. Amer. Math. Soc. 266 (1981) 203-231. MR 82e:46078
  • 5. D. W. Hadwin, L. Kaonga, and B. Mathes, Noncommutative continuous functions, preprint.
  • 6. L. Kaonga, Decomposable functions and universal C*-algebras, Ph.D. Thesis, University of New Hampshire (1994).
  • 7. K. McClanahan, C*-algebras generated by elements of a unitary matrix, J. Funct. Anal. 107 (1992). MR 93j:46062
  • 8. N. C. Phillips, Classifying algebras for $K$ -theory of $\sigma $-C*-algebras, Canadian J. Math. XLI 6 (1989) 1021-1089. MR 91h:46119

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 05C38, 15A15, 05A15, 15A18

Retrieve articles in all journals with MSC (1991): 05C38, 15A15, 05A15, 15A18


Additional Information

Llolsten Kaonga
Affiliation: Aprisma Technologies, Durham, New Hampshire 03824
Email: lkaonga@aprisma.com

DOI: https://doi.org/10.1090/S0002-9939-01-06059-2
Received by editor(s): February 4, 1997
Received by editor(s) in revised form: May 31, 2000
Published electronically: April 26, 2001
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society